Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 9, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Feb 5, 2024, 4:28 AM EST. It was in force for 72 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2024, 4:28 AM EST (09:28 UTC)
- Expired
- Feb 8, 2024, 4:20 AM EST
- In force
- 72 hr
- Issued by
- NWS Key West, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 10:56 PM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Feb 4, 10:56 PM EST, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Key West FL 1056 PM EST Sun Feb 4 2024 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 1055 PM EST Sun Feb 4 2024 A very quiet evening in the wake of today's squall line that raced across the Keys. Winds behind the squall appreciably slackened as anticipated. It took a little bit longer but winds have clocked around to the west and northwest this hour. Speeds are generally 5 to 10 knots north of the island chain and near 10 knots along the reef tract and south. Skies are mostly clear aside from a broken fast moving mid deck of clouds. This combined with much lighter winds allowed for radiational cooling to occur over the interior of the larger islands and the Upper Keys. Big Pine for example has fallen to 64 degrees compared to near 70 degrees in the remaining Lower and Middle Keys. Tonight's balloon launch revealed a shallow inversion located around 2000 ft off the surface with a considerable dry layer above that but below 600 mb. Of note, the signs of the cold air associated with a complex weather system still strung along from the southeast U.S. to the ArkLaTex region is beginning to manifest. The freezing level tonight was around 11,800 feet, down roughly 1000 feet from this morning. It is forecast to continue falling into Monday. Looking upstream at KLIX (Slidell, LA), their sounding had a freezing level around 7600 feet. Unfortunately, KTAE (Tallahassee) did not get a balloon off tonight and could not get a second reading, but nonetheless the cold air mass is pivoting towards the Florida Keys. It will modify before reaching our area but forecast soundings show freezing levels below 10,000 feet tomorrow during the day. This is but one of the reason why the Storm Prediction Center (SPC) has included mentions of a hail threat for tomorrow in association with another round of convection expected. In addition, as the complex weather system consolidates into a singular center, it will undergo strengthening and increasing winds. These winds are still on tap to reach our western waters prior to dawn and quickly expand eastward. && .MARINE... Issued at 1055 PM EST Sun Feb 4 2024 Small Craft Should Exercise Caution for Increasing Winds in the far western waters. A Gale Watch continues for the southwestern Straits of Florida. Light to gentle west to northwest breezes early in the overnight period will clock around to the southwest and quickly freshen over the western waters. Expect moderate to occasionally fresh breezes to develop in the far western waters towards dawn on Monday. Thereafter, breezes will sharply freshen to strong to near-gale breezes, strongest across the Straits of Florida. Small Craft Advisory conditions are expected and Gale Warnings may be required Monday through Tuesday. Breezes will slacken gradually Wednesday and Wednesday night, and slowly veer to the east through the end of the week. && .AVIATION... (00Z TAFS) Issued at 1055 PM EST Sun Feb 4 2024 VFR conditions will continue through the overnight with light to gentle northwesterly breezes. Winds will clock around to the southwest towards dawn on Monday and quickly increasing from west to east. In addition, clusters of showers and thunderstorms will pivot in mainly after 12Z with gusty winds and potential for some hail. It is too soon to say if all thunderstorms will carry this hazard or not. Towards 18Z and beyond, ceilings could drop to MVFR conditions and will be handled with future amendments as confidence grows. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Gale Watch from Monday morning through Monday afternoon for GMZ054-055-074-075. && Public/Marine/Fire...LIW Aviation/Nowcasts....AJP Data Acquisition.....AJP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 4, 5:31 AM EST, 22 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 531 AM EST Sun Feb 4 2024 FLZ076>078-GMZ031>035-042>044-052>055-072>075-051045- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 531 AM EST Sun Feb 4 2024 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Scattered thunderstorms will be possible today and tonight with some possibly strong to severe. The primary hazards with stronger thunderstorms will be damaging winds, cloud to surface lightning strikes, and possibly isolated tornadoes. Southerly winds expected to freshen this morning have resulted in Small Craft Advisories for the Deep Gulf waters, Straits of Florida, and Hawk Channel. These winds are expected to slacken tonight before another increase Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Winds are expected to sharply freshen Monday, initially out of the west, then becoming northwest. Small Craft Advisories will likely be required for Keys waters from early Monday through early next week. Gale Warnings may be required. The expected strong west to northwesterly winds early next week will likely pile water up on our gulf coasts. As a result, a mix of Coastal Flood statements and advisories may be required. Isolated thunderstorms will be possible on Monday. The primary hazards with thunderstorms will be gusty winds and cloud to surface lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JAM
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 4:28 AM EST | Gale Warning | KEY | 15 hr | |
| Feb 5, 4:44 AM EST | Special Marine Warning | KEY | 48 min | |
| Feb 5, 5:37 AM EST | Special Marine Warning | KEY | 53 min | |
| Feb 5, 6:24 AM EST | Special Marine Warning | KEY | 66 min | |
| Feb 5, 7:04 AM EST | Special Marine Warning | KEY | 56 min | |
| Feb 5, 7:12 AM EST | Special Marine Warning | KEY | 63 min | |
| Feb 5, 7:29 AM EST | Special Marine Warning | KEY | 61 min | |
| Feb 5, 7:38 AM EST | Special Weather Statement | KEY | 37 min | |
| Feb 5, 7:55 AM EST | Special Marine Warning | KEY | 65 min | |
| Feb 5, 7:58 AM EST | Special Weather Statement | KEY | 32 min | |
| Feb 5, 8:12 AM EST | Special Marine Warning | KEY | 63 min | |
| Feb 5, 8:26 AM EST | Special Marine Warning | KEY | 64 min | |
| Feb 5, 8:52 AM EST | Special Marine Warning | KEY | 21 min | |
| Feb 5, 8:57 AM EST | Special Weather Statement | KEY | 33 min | |
| Feb 5, 9:04 AM EST | Special Marine Warning | KEY | 56 min | |
| Feb 5, 9:12 AM EST | Special Marine Warning | KEY | 46 min | |
| Feb 5, 9:57 AM EST | Special Marine Warning | KEY | 63 min | |
| Feb 5, 10:59 AM EST | Special Marine Warning | KEY | 61 min | |
| Feb 5, 11:57 AM EST | Coastal Flood Statement | KEY | Monroe | 18 hr |
| Feb 5, 1:37 PM EST | Special Marine Warning | KEY | 33 min | |
| Feb 5, 2:06 PM EST | Special Weather Statement | KEY | 24 min | |
| Feb 5, 2:10 PM EST | Special Marine Warning | KEY | 49 min | |
| Feb 5, 2:28 PM EST | Special Weather Statement | KEY | 32 min | |
| Feb 5, 4:17 PM EST | Gale Watch | KEY | 12 hr |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.